Hello. My name is Carl. I am 35 years old.
I was addicted to Vicodin, then Percocets, then Fentanyl Patches. Started in January 2005. First clean day was June 05, 2011. I have no problems with withdrawals. I have no cravings. That part came relatively easy for me. The few first days were awful, yes, but after that I actually got excited I was clean. For the next 2 weeks or so, I was happy... AND sober! Then... that was gone. So for the past 5 weeks or so I have been struggling with Lack of Energy, Moodiness, Anxiety... basically Depression. Most days I have to force myself to do everything. Wash clothes, clean house, get off the couch... Work is my only "activity" right now. And that is a definite struggle too. Most days I want to walk out, but I know that is giving in to the addiction, in some way.
I KNOW I never want to get addicted to ANYTHING ever again. The next time I fear I WILL lose everything, like I almost did. No. I will stay this way forever, if that's what it turns out to be. A moody, crybaby, depressed jerk I am right now!! lol
And I know... I keep reading exercise, exercise, exercise. Thing is, even prior to 2005 when I honestly didn't know what Vicodin was, I never exercised or ate right. That seems so foreign to me. I know it will help. But with this lack of motivation (or lack of everything) I am not sure how to start. I am eating a "little" better, or more I guess... but that's about it.
Tell me the truth... will these yucky feelings go away on their own over time? Or will I always feel this way unless I start forcing myself not to by doing things I have no interest in doing? I was lazy with a "life" before addiction... will I be able to get there again, or have the drugs ruined that? Know what I mean?
Thank you to whomever reads this. Thank you to whomever responds.
I have been clean from Narcotics for 7 weeks. When will I feel alive again?
Hello. My name is Carl. I am 35 years old.
Dear CarlWayne, many people suffer depression when stopping opiates or opiate replacements like suboxone, subutex or methadone. Our brains produce opiates and endorphins, and our bodies and brains crave both. The exercise helps for 3 major reasons, it sends a signal to the brain to reboot the natural neurotransmitter to receptor site system that once functioned normally and trickled opiate when we needed it. It produces endorphins that make you feel better mentally and physically and they will actually sit on the opiate receptors as a substitute until it reboots. It helps regulate the eat-sleep-wake cycles. Many people do need a low dose of antidepressant to help with the depression that occurs when someone first stops opiates or opiate replacements, notice I said low dose, as you may need just a gentle tweak and this will ensure most side effects of the antidepressant will be minimal.
I went into a deep depression while starting suboxone called anhedonia, which meant I felt no pleasure in anything. My subs counselor caught it and I was given a low dose of Prozac and it helped and as I came off subs, I took a low dose of amitriptyline. I took both of them while I was on the start up of subs program, was able to get off both mid treatment, but knew it would likely occur again I i tapered off subs, so I took a pre-emptive strike. It did help. Another thing that can happen with men is the opiates abuse or the subs will bottom you testosterone level out, it is called LOW-T and there is a blood test to check for that. The exercise will help, if you think it is more than that, ask your dr about a low dose of antidepressant and possibly have your testosterone level checked and stay here for support. congrats on stopping opiates, good deal. And staying here for support might help. Welcome to our site. Pattishan61
Hi carl I totally understand how u r feeling. I'm taperring off of a drug called fioricet its sooo hard and I'm very depressed.I would love to talk add me to your friends. I do no a bit about the meds u took since my husband took all the same ones and abused all of then badly. He is totally fine now much better then he was when he was on them and I remeber that he was depressed for a few months after he got off them.and eventually he did get into exercize. I was lazy be4 my addictions n I'm still lazy now. The idea of exercize totally turns me off I have no ambition to do much of anything. I'm in the beginning stages just like u n I have plenty of time so I wanted to answer and ur question and I thought u night want someone to talk to that understands
Hi meissa I added u as a friend please add me also that way we can talk privately. I'm still taperring from the fioricet. But this is not a good medicine @ all its tylenol caffeine n butalbital. The main component is butalbital it has 50 mgs of it n butalbital is a barbitauate.I started by just taking 1 fioricet after I had dental work . Its very very addictive.within a few months iw as up to 4 a day. Then I was hooked n I took 6 a day for 2 years.u don't always feel it kick in I didn't in the beginning but it caused dry mouth and the dry mouth caused me to get cavaties. I didn't even no I had dry mouth till I went for a check up @ the dentist. As I've been taperring I've totally noticed the dry mouth. It also causes u 2 lose a ton of weight. I weigh 87 pounds. Its the mixture of the caffeine and the barbituate that does this. And it is also a huge appetite suppresant. I didn't barely wanted to eat when I was on it.
I had to force myself.plus all the tylenol its very bad for ur liver u can't drink alcohol @ all when ur taking it or u could have liver problems.there r a lot of other headache meds that don't have a barbituate in it. That's what u should get bc I had no clue how addicitve this was. Don't end up like me pleasee its soo scary what I'm going thru.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Oxytocin - I have been clean for 4 days now, from taking Oxy, Vicodin, & Percocet for over a year. I
Posted 4 Dec 2010 • 2 answers
I want to "wean" down from my narcotic pill use. Can anyone give me a list of narcotics in order of?
Posted 4 Mar 2011 • 1 answer
Posted 22 Apr 2011 • 1 answer
Posted 25 Aug 2011 • 1 answer
Posted 11 Nov 2012 • 3 answers